Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Abdominal Fat And Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Articles
American Medical Association

Growth Hormone Treatment for HIV-Related Abdominal Obesity Improves Abdominal Fat and Other Cardiovascular Measures, but May be Limited by Effects on Glucose

MEXICO CITY -- For human immunodeficiency virus (HIV)-infected patients with treatment-related abdominal obesity and growth hormone deficiency, receiving low-dose growth hormone resulted in improvement in fat and blood pressure measurements but... Read more »
TheBodyPRO.com

HIV JournalView

Table of Contents Fat Gain and Fat Loss: In HIV-Infected Patients, Rarely the Twain Shall Meet NNRTI-Resistant Virus Commonly Shed in Breast Milk of HIV Subtype C-Infected Mothers Who Received Single-Dose Nevirapine HIV/Hepatitis C Coinfection... Read more »
TheBodyPRO.com

Rosiglitazone May Be Effective in Increasing Body Fat in Patients With Fat Wasting

A Randomized, Double-Blind, Placebo-Controlled Study of Rosiglitazone for Patients With HIV Lipodystrophy (Oral 50) Authored by C. Hadigan, S. Yawetz, A. Thomas, F. Havers, P.E. Sax, S. Grinspoon This oral presentation by Dr. Hadigan reported... Read more »
Ask the Experts

HIV Patient with excess of Abdominal Fat Accumulation

what is HIV patients with Excess of Abdominal Fat Accumulation how is this caused?...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Increased abdominal fat usually is due to increased intra-abdominal fat (called visceral fat). That problem is common in the general population as well so it can be challenging to distinguish what degree of fat increase is due to HIV or particular... Read more »

Identifying HIV-related versus mundane abdominal fat

Dear Doctor,Here is a question that may be of interest to other readers: how do we distinguish between HIV (or HIV-treatment)-related abdominal fat as opposed to mundane abdominal fat? Does it look any different? I live in the US, 50 years old,...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thanks for posting.Discriminating between the usual middle-age fat and HIV lipodystrophy can be important, but usually isn't that difficult. Typical fat accumulation is subcutaneous (below the skin) while HIV abdominal fat is... Read more »

Abdominal and waist fat

I have been on Kaletra for the past four years. I feel fantastic and have great blood work. I am able to go to school and live life as I always have. I have had increased fat occur on my abdomen and around my waist (front and back) and in my...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Switching off Kaletra to a perhaps more fat friendly HIV regimen will have an unpredictable effect of reversing abdominal fat gain. That specific issue has not been studied much (fat distribution after switching off effective Kaletra based regimen).... Read more »

Huge abdominal fat

I have been HIV since 1986.Had Non-Hodgkins Lymphona in 1992 and recovered after chemo and radiation. Have had blood strep infections. In Jan. 2003 was in the hospital for wasting. Have changed regimen to atazanivir, sequinivir, norvir and etrivir....
Graeme Moyle, M.D.

Response from Graeme Moyle, M.D.

Chelsea and Westminster Hospital
Unfortunately when you have had a period of illness and you rapidly regain weight it often goes to the belly. There may be also some influence of past treatments for HIV. Certainly the key to management is regular exercise and a diet high in fibre,... Read more »
Connect With Others

Loosing Body Fat

Posted by TwinsDad, 3 Replies
Hello Group,

I was infected 5 months ago and I have been noticing that I am loosing a lot of body fat. My hands and legs have been loosing a lot of fat. I didn't get any stomach symptoms, just headeaches and night sweats, mild fever during sero... Read more »

Fat loss in the cheeks but no HIV disease

Posted by Serge2008, 2 Replies
Hi! I'm a 41yo French heterosexual man and I live in Pennsylvania. Three years ago, I started to notice a sudden fat loss in my cheeks in a short period of time. I was worried about something serious and I had various blood test for cancer and HIV... Read more »

HELP - Abdominal pain question

Posted by solost, 1 Reply
Hey everyone, the past 3 weeks has been hell on earth for me and I understand the next couple of months will be the same. I've done quite enough research on hiv but I just wanted to hear from the perspective of others. I am 23 years old and a... Read more »

Nucleomaxx?? Has it really increase facial fat??

Posted by whatifman, 1 Reply
hi. i'm not an hiv-aid patient but i have very sunken facial features. and alot of ppl have said i dont look healthy, but my body is normal. it say nucleomaxx regenerate facial fat, so i was wondering, would it be possible to take this and will it... Read more »